Cookie Consent by PrivacyPolicies.com

Publicaciones científicas

Parkinsonian syndrome in childhood after sodium valproate administration

30-sep-1993 | Revista: Clinical Neuropharmacology

Alvarez-Gomez MJ, Vaamonde J, Narbona J, Barao M, Barona P, Brannan T, Gudin M, Ibañez R.
ediatric Neurology Unit, University of Navarra, Pamplona, Spain


RESUMEN

Among the side effects attributed to sodium valproate administration, the production of a parkinsonian syndrome is very uncommon, particularly in children. We report a 12-year-old girl with secondary epilepsy; 7 days after the initiation of valproate therapy she developed parkinsonism that disappeared completely when valproate was replaced by carbamazepine.

We discuss the possible role of alterations in GABAergic neurotransmission in the extrapyramidal syndrome that developed.

CITA DEL ARTICULO  Clin Neuropharmacol. 1993 Oct;16(5):451-5